• question-icon

    What causes blood in stool while treating throat infection?

default
Posted on Mon, 30 May 2016 in Child Health
Question: Doctor my son has got heavy fever doctor diagnosed throat infection,he has given advent forte syrup antibiotic, now he is getting loose stools with out knowing . And some blood partical are also found is this harm or I need consult new doctor
doctor
Answered by Dr. Pradeep Kumar 48 minutes later
Brief Answer:
Maintain adequate hydration and observe

Detailed Answer:
Hello

Thanks for asking on this platform

I can understand your concern.
I would like to know if there is history of cough and cold along with the fever.
The most common cause of fever with loose stool is viral infection.But blood in stool is suggestive of bacterial not viral infection.
Here I suggest you to give him plenty of fluids (ORS)to avoid dehydration.Give zinc drops for early recovery from loose stool.
Monitor temperature and give antipyretic like paracetamol to bring down the temperature. Meanwhile continue giving antibiotic as it will take care of bacterial infection if any.
Observe the stool pattern and also if the blood mixed stool persists or baby gets lethargic,fever continues, if urinary frequency gets decreased or oral acceptance is poor consult your pediatrician.

I hope this helps.
Please let me know if you have any queries.
Regards
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Pradeep Kumar 1 hour later
He has got fever for past 3 days with temperature is high and touching 103 c or more . There small ball kind near is is neck , doctor saying it is
Throat infection , little worried and how long does antibiotic take to react .
doctor
Answered by Dr. Pradeep Kumar 8 hours later
Brief Answer:
Monitor temperature,Investigations may be needed if fever persists

Detailed Answer:
Thanks for follow up

Small ball like swelling in neck is most likely enlarged lymph node secondary to some throat infection as said by your doctor.
In most of the cases fever responds to antibiotic within 72 hours.
I suggest you to monitor the temperature to see the pattern of fever.If fever spike's frequency or severity persists in the same pattern for next two days,I would suggest you to get blood workup(Complete blood count and CRP) done to see any bacterial infection.If investigation is suggestive of bacterial infection,antibiotics may need to be upgraded.
I would suggest you to observe him for next 24-48 hours and if fever persists or condition gets worsened consult your doctor.Meanwhile give plenty of fluids to avoid dehydration.Also give some probiotic to maintain the gut flora(It also helps in recovery from antibiotic associated diarrhea).

I shall be glad to answer if you have any more doubts.
Wishing for your child's speedy recovery.
Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Pradeep Kumar

Pediatrician, Cardiology

Practicing since :2006

Answered : 1995 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Paracetamol

doctor1 MD

hi there, my 16 month old baby is running a fever. his temperature went up to 39 degrees last night, I am afraid it will be high again tonight. i...

doctor1 MD

Hi, I was prescribed Hifenac-P (containing 100mg of Aceclofenac and 650mg of Paracetamol) for a complaint of 100 degree fever. Now I have swollen...

doctor1 MD

Hi, i had fever few days before means on tuesday and see a doctor yesterday and she prescribed me welset 650 paracetamol tablet zanocin 200 and...

doctor1 MD

Hi My mother in law who is 69 has just rung to say that she has taken 10 paracetamol over the last 19 hours. She had 2 @ 4am, 2 @ 9am, 2 @ 1pm, 2...

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine...

doctor1 MD

Hi..8.5 month old baby got a fever 99 degree Fahrenheit..Baby little irritated. Duty doc only available. Gave babygesic & sinarest af ( .6 ml, 3...

doctor1 MD

I have a recurring pain in my stmach right side a few inches above my hip, What can it be??

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Pradeep Kumar
  • Q - What are the symptoms of poisoning in a child?

  • Q - Suggest treatment for severe cough and fever in a child

  • Q - What causes cough, fasciculation, nasal congestion and fever?

  • Q - Can an infant be fed with castor oil to cure colic?

  • Q - What causes painful red blisters on tonsils?

  • Q - Suggest remedy for neck swelling in a child

  • Q - Suggest remedy for constipation in children

  • Q - Suggest remedy for persistent dry cough and cold in a child

  • Q - Suggest remedy for severe fever and cough in a child

  • Q - Suggest remedy for headache, dizziness and vomiting

backtotop2